In the majority of patients, testosterone levels increased above baseline during the first week following the initial injection, declining thereafter to baseline levels or below by the end of the second week of treatment. The transient increase in testosterone levels may be associated with temporary worsening of disease signs and symptoms, including bone pain, hematuria, and bladder outlet obstruction. Isolated cases of spinal cord compression with weakness or paralysis of the lower extremities have occurred (see WARNINGS).
In a controlled, comparative clinical trial, the following adverse reactions were reported to have a possible or probable relationship to therapy as ascribed by the treating physician in 1% or more of the patients receiving triptorelin (Table 3). Often, causality is difficult to assess in patients with metastatic prostate cancer. Reactions considered not drug-related are excluded.
TABLE 3. RELATED ADVERSE EVENTS REPORTED BY 1% OR MORE OF PATIENTS DURING TREATMENT WITH TRELSTAR DEPOT
| TRELSTAR DEPOT N = 140 |
| Adverse Event || N || % |
|*Expected pharmacologic consequences of testosterone suppression.|
| Application Site Disorders |
|Injection site pain||5||3.6|
| Body As A Whole |
| Cardiovascular |
| Central and Peripheral Nervous System Disorders |
| Gastrointestinal Disorders |
| Musculoskeletal System Disorders |
| Psychiatric |
| Red Blood Cell Disorders |
| Skin and Appendages Disorders |
| Urinary System |
|Urinary tract infection||2||1.4|
Changes in Laboratory Values During Treatment: There were no clinically meaningful changes in laboratory values during or following therapy with TRELSTAR DEPOT.
Pituitary apoplexy: During post-marketing surveillance, rare cases of pituitary apoplexy (a clinical syndrome secondary to infarction of the pituitary gland) have been reported after the administration of gonadotropin-releasing hormone agonists. In a majority of these cases, a pituitary adenoma was diagnosed with a majority of pituitary apoplexy cases occurring within 2 weeks of the first dose, and some within the first hour. In these cases, pituitary apoplexy has presented as sudden headache, vomiting, visual changes, ophthalmoplegia, altered mental status, and sometimes cardiovascular collapse. Immediate medical attention has been required.